Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 99, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Oct 6, 2016, 8:25 PM CDT for Wilson County, Kansas. It took effect at Oct 7, 2016, 7:51 AM CDT. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2016, 8:25 PM CDT (01:25 UTC)
- In effect from
- Oct 7, 2016, 7:51 AM CDT
- Expired
- Oct 8, 2016, 3:00 PM CDT
- In force
- 31 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wilson County, KS
The radar
The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River at Altoona (ATOK1). The gauge peaked at 20.57 ft at Oct 8, 2016, 7:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 19 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07166500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
992
WGUS43 KICT 070125
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT THU OCT 6 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-071525-
/O.NEW.KICT.FL.W.0099.161007T1800Z-161008T2000Z/
/ATOK1.1.ER.161007T1800Z.161008T0000Z.161008T0800Z.NO/
825 PM CDT THU OCT 6 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Verdigris River At Altoona.
* From Friday afternoon until Saturday afternoon.
* At 7:45 PM Thursday the stage was 6.2 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday afternoon and
continue to rise to near 19.4 feet by Friday evening. The river
will fall below flood stage by Saturday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the river bridge off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Altoona 19.0 6.2 Thu 08 PM 19.4 11.5 4.9
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KED3 follow-up statements
697
WGUS83 KICT 070652
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
152 AM CDT FRI OCT 7 2016
...The flood warning continues for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-072052-
/O.EXT.KICT.FL.W.0099.161007T1251Z-161009T0140Z/
/ATOK1.1.ER.161007T1251Z.161008T0000Z.161008T1340Z.NO/
152 AM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Altoona.
* From this morning until Saturday evening.
* At 1:45 AM Friday the stage was 11.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 20.6 feet by this evening. The river will fall below
flood stage by Saturday morning.
* Impact...At 21.0 feet...Flood waters begin to threaten outlining
facilities of the city's water plant.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Altoona 19.0 11.1 Fri 02 AM 19.5 8.0 4.1
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-072052-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161010T1021Z/
/CFVK1.1.ER.161007T0808Z.161007T1200Z.161009T1621Z.NO/
152 AM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until late Sunday night.
* At 10:00 PM Thursday the stage was 16.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 19.5 feet by this morning. The river will
fall below flood stage by late Sunday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Coffeyville 18.0 16.0 Thu 10 PM 17.9 18.8 6.9
&&
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555
$$432
WGUS83 KICT 071335
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
835 AM CDT FRI OCT 7 2016
...The flood warning continues for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-080335-
/O.EXT.KICT.FL.W.0099.000000T0000Z-161008T1938Z/
/ATOK1.1.ER.161007T2040Z.161008T0000Z.161008T0738Z.NO/
835 AM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Altoona.
* Until Saturday afternoon.
* At 8:01 AM Friday the stage was 16.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 19.5 feet by this evening. The river will
fall below flood stage by early Saturday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the river bridge off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Altoona 19.0 16.1 Fri 08 AM 18.2 12.8 12.0
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-205-080335-
/O.EXT.KICT.FL.W.0100.161008T0138Z-161009T1540Z/
/IDPK1.1.ER.161008T0138Z.161008T1200Z.161009T0340Z.NO/
835 AM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Independence.
* From this evening until Sunday morning.
* At 8:00 AM Friday the stage was 26.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 33.8 feet by Saturday morning. The river will fall
below flood stage by late Saturday evening.
* Impact...At 36.0 feet...Some flooding of low lying areas and bottom
land can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Independence 30.0 26.5 Fri 08 AM 33.8 25.7 21.7
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$
KSC125-080334-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161009T0300Z/
/CFVK1.1.ER.161007T1146Z.161007T1800Z.161008T0900Z.NO/
835 AM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until Saturday evening.
* At 6:00 AM Friday the stage was 17.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast..Rise above flood stage this morning and continue to
to rise to near 19.3 feet this afternoon. The river will fall below flood
stage Saturday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Coffeyville 18.0 17.0 Fri 02 AM 17.8 14.7 8.9
&&
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555
$$
JAS834
WGUS83 KICT 071906
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT FRI OCT 7 2016
...The flood warning is cancelled for the following river in
Kansas...
Verdigris River At Altoona affecting Wilson County.
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-071936-
/O.CAN.KICT.FL.W.0099.000000T0000Z-161008T1938Z/
/ATOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
206 PM CDT FRI OCT 7 2016
The Flood Warning is cancelled for
The Verdigris River At Altoona.
* At 1:45 PM Friday the stage was 17.3 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will crest below flood stage at 18.3 feet
early Saturday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the river bridge off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Altoona 19.0 17.3 Fri 02 PM 18.2 10.5 12.0
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-205-080905-
/O.EXT.KICT.FL.W.0100.161008T1017Z-161009T2324Z/
/IDPK1.1.ER.161008T1017Z.161009T0000Z.161009T1124Z.NO/
206 PM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Independence.
* From late tonight until Sunday evening.
* At 1:00 PM Friday the stage was 25.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 31.3 feet by Saturday evening. The river
will fall below flood stage by Sunday morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Independence 30.0 25.8 Fri 01 PM 30.2 29.9 21.7
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$
KSC125-080905-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161008T2000Z/
/CFVK1.1.ER.161007T2100Z.161008T0000Z.161008T0200Z.NO/
206 PM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until Saturday afternoon.
* At 1:00 PM Friday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 18.1 feet by this evening. The river will
fall below flood stage by tonight.
* Impact...At 18.0 feet...Flooding of low-lying areas is expected,
especially along the left bank near the Water Plant. Further
upstream and downstream from the gage site the river spreads out
into the flood plain.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Coffeyville 18.0 17.9 Fri 01 PM 17.3 14.4 10.1
&&
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555
$$
JASWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 6, 6:36 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 6, 6:36 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Wichita KS 636 PM CDT THU OCT 6 2016 .SHORT TERM...(This evening through Sunday night) Issued at 257 PM CDT Thu Oct 6 2016 Forecast highlights: Severe storms and heavy rain this afternoon- evening, much cooler Friday, quiet weather through Sunday, and periodic slight chances for showers/storms Sunday night through next week. Strong upper shortwave and associated strong cold front interacting with a very moist and strongly unstable airmass will support scattered to eventually widespread thunderstorms developing this afternoon-evening. The greatest threat area will be generally along/east of a line extending from Lincoln--Lyons-- Kingman--Harper, and generally along/west of the Flint Hills. Storms are expected to develop by 3-4pm on that western fringe, reaching Wichita metro around 5-6pm, and southeast Kansas by 7-9pm. Initial activity over central/south-central Kansas along/west of the Flint Hills will have the greatest severe potential, with strong instability and deep layer shear supporting a few supercells capable of very large hail, damaging winds and possibly a tornado or two. However, given strong cold frontal forcing, threat should transition to a squall line or line segments within the first 2-3 hours of initiation, with the primary threats then becoming straight-line winds and marginally severe hail, although given strong shear will likely still see embedded rotating updrafts and isolated occurrences of larger hail, along with the outside chance of an isolated tornado. Severe threat should wane even more by 9pm generally east/southeast of the Flint Hills given diurnal cooling and decreasing instability. However, given heavy rainfall that already fell over southeast Kansas this morning into the afternoon, additional heavy rainfall could aggravate ongoing flooding concerns over southeast Kansas. Will continue the flood watch over far southeast Kansas overnight. Otherwise, quiet and cooler weather expected this weekend, as high pressure settles south across Mid-America. Highs on Friday will only be in the 60s, with lows Friday night reach around 40 degrees. Consequently, cannot rule out out patchy frost for low- lying and sheltered area, but thinking coverage will be too sparse to include in forecast. .LONG TERM...(Monday through Thursday) Issued at 257 PM CDT Thu Oct 6 2016 A handful of ripples within the zonal flow aloft should support a periodic chances for showers/storms Sunday night/Monday, and again Tuesday night/Wednesday. Likely not looking at widespread activity, and lack of instability will likely preclude severe storms. Temperatures will be seasonal in the 70s, with overnight lows in the 40s and 50s this weekend into next week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 636 PM CDT Thu Oct 6 2016 A few clusters/lines of thunderstorms will spread southeast of the Kansas Turnpike this evening, along/ahead of an advancing strong cold front. Thinking activity will spread east of the Wichita metro by 01z/8pm, likely not clearing Chanute until around 06z/1am. Additionally, may see scattered post-frontal showers develop across the area overnight, but nothing more than scattered showers. Strong/gusty northwest winds will spread southeast in wake of the cold front, along with a few hours of MVFR ceilings at Russell--Great Bend-- Salina. Winds will gradually slacken overnight, with sunny skies and modest north winds Friday. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 45 65 42 71 / 60 0 0 0 Hutchinson 42 64 40 71 / 10 0 0 0 Newton 43 63 41 70 / 40 0 0 0 ElDorado 44 64 41 71 / 80 0 0 0 Winfield-KWLD 47 65 41 71 / 80 10 0 0 Russell 37 65 39 73 / 10 0 0 0 Great Bend 37 66 39 73 / 0 0 0 0 Salina 41 65 39 72 / 10 0 0 0 McPherson 42 64 39 71 / 10 0 0 0 Coffeyville 50 66 41 73 / 80 20 0 0 Chanute 49 64 41 71 / 90 10 0 0 Iola 48 64 41 70 / 90 10 0 0 Parsons-KPPF 49 66 41 72 / 80 20 0 0 && .ICT Watches/Warnings/Advisories... Flood Watch until 5 AM CDT Friday for KSZ069>072-093>096-098>100. Wind Advisory until 9 PM CDT this evening for KSZ032-033-047>051- 067. && SHORT TERM...ADK LONG TERM...ADK AVIATION...ADK
Hazardous weather outlook, Oct 6, 7:42 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 742 PM CDT THU OCT 6 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 742 PM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING. WHILE DAMAGING WINDS TO 70 MPH AND GOLF BALL SIZE HAIL WILL BE THE MAIN RISKS... TORNADOES WILL REMAIN POSSIBLE EAST OF THE KANSAS TURNPIKE. FLOODING AND FLASH FLOODING WILL ALSO REMAIN A CONCERN TONIGHT EAST OF THE KANSAS TURNPIKE. A PERIOD OF STRONG AND GUSTY NORTHWEST WINDS WILL USHER IN MUCH COOLER AIR BEHIND A COLD FRONT THIS EVENING ACROSS CENTRAL AND PART OF SOUTH CENTRAL KANSAS. PLEASE REFER TO THE WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW SHOWERS AND THUNDERSTORMS COULD AFFECT FAR SOUTHEAST KANSAS INTO FRIDAY MORNING. CHANCES FOR SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY...AND AGAIN TUESDAY NIGHT AND WEDNESDAY. WIDESPREAD ACTIVITY AND STRONG OR SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED THIS EVENING EAST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Oct 6, 7:08 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
708 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM FLASH FLOOD IOLA 37.93N 95.40W
10/06/2016 ALLEN KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS FLOODING IN ROADWAYS WITH
STRANDED VEHICLES.
0704 PM FLASH FLOOD LATHAM 37.54N 96.64W
10/06/2016 BUTLER KS FIRE DEPT/RESCUE
LATHAM FIRE DEPARTMENT HAS A FOOT OF WATER RUNNING OVER
THE ROAD JUST SOUTH OF THE CITY.
&&
VJPSpecial weather statement, Oct 6, 7:18 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 718 PM CDT THU OCT 6 2016 KSZ092-093-070045- SUMNER KS-COWLEY KS- 718 PM CDT THU OCT 6 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SUMNER COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 745 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM BELLE PLAINE TO NEAR SOUTH HAVEN...AND MOVING EAST AT 40 MPH. PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... WINFIELD...WELLINGTON...MULVANE...BELLE PLAINE...CALDWELL... OXFORD...UDALL...SOUTH HAVEN...GEUDA SPRINGS...ROCK...MAYFIELD... HUNNEWELL...RIVERDALE...PERTH AND WELLINGTON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL KANSAS. LAT...LON 3700 9780 3748 9746 3747 9685 3700 9717 TIME...MOT...LOC 0017Z 256DEG 36KT 3738 9726 3705 9745 KLEINSASSER
Special weather statement, Oct 6, 7:23 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
723 PM CDT THU OCT 6 2016
KSZ069>071-094-095-070100-
WOODSON KS-ELK KS-WILSON KS-GREENWOOD KS-BUTLER KS-
723 PM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WOODSON COUNTY IN SOUTHEASTERN KANSAS...
NORTHERN ELK COUNTY IN SOUTHEASTERN KANSAS...
NORTHERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING NUMEROUS STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
EXTENDING FROM NEAR IOLA...TO 8 MILES EAST OF EUREKA...TO 6 MILES
NORTHWEST OF LATHAM...AND MOVING EAST TO NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...ROSE HILL...EUREKA...DOUGLASS...
TOWANDA...YATES CENTER...LEON...MADISON...TORONTO...HAMILTON...
SEVERY...BUFFALO...FALL RIVER...NEOSHO FALLS...LATHAM...ROSALIA...
BENEDICT AND CLIMAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH
CENTRAL... SOUTHEASTERN AND EAST CENTRAL KANSAS.
LAT...LON 3767 9553 3747 9652 3748 9715 3770 9715
3809 9653 3809 9636 3817 9636 3816 9596
3804 9596 3804 9552
TIME...MOT...LOC 0022Z 252DEG 47KT 3799 9543 3778 9615 3759 9675
KLEINSASSERSpecial weather statement, Oct 6, 7:57 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT THU OCT 6 2016
KSZ069>072-092>095-098-070130-
WOODSON KS-CHAUTAUQUA KS-ELK KS-WILSON KS-ALLEN KS-GREENWOOD KS-
SUMNER KS-BUTLER KS-COWLEY KS-
757 PM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WOODSON COUNTY IN SOUTHEASTERN KANSAS...
NORTHWESTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
ELK COUNTY IN SOUTHEASTERN KANSAS...
NORTHWESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
ALLEN COUNTY IN SOUTHEASTERN KANSAS...
GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 830 PM CDT
* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF IOLA...TO NEAR SEVERY...TO 5
MILES EAST OF BURDEN...TO NEAR CHILOCCO...AND MOVING EAST AT 40
MPH.
PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS...ALONG WITH VERY HEAVY RAINFALL AND LOCALIZED
FLOODING.
* LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...IOLA...EUREKA...HUMBOLDT...
YATES CENTER...OXFORD...HOWARD...LA HARPE...GAS...MORAN...BURDEN...
MOLINE...SOUTH HAVEN...TORONTO...DEXTER...HAMILTON...SEVERY...
GRENOLA AND ATLANTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
AND SOUTHEASTERN KANSAS.
LAT...LON 3700 9760 3817 9603 3817 9596 3804 9596
3804 9508 3774 9509 3774 9573 3700 9676
TIME...MOT...LOC 0056Z 260DEG 34KT 3789 9550 3765 9619 3731 9665 3696
9710
KLEINSASSERLocal storm report, Oct 6, 8:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL ARKANSAS CITY 37.07N 97.04W
10/06/2016 E0.75 INCH COWLEY KS EMERGENCY MNGR
&&
ADKLocal storm report, Oct 6, 8:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM FLASH FLOOD CLIMAX 37.72N 96.22W
10/06/2016 GREENWOOD KS EMERGENCY MNGR
WIDESPREAD FLOODING IS OCCURRING ACROSS GENERALLY THE
SOUTHERN HALF OF GREENWOOD COUNTY. NUMEROUS RURAL ROADS
ARE IMPASSABLE...ALONG WITH A HANDFUL OF COUNTY ROADS.
ADDITIONALLY...WATER IS COVERING HIGHWAY 99 AND 400 IN
SPOTS.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:18 PM CDT | Special Weather Statement | ICT | Sumner | 27 min |
| Oct 6, 7:23 PM CDT | Special Weather Statement | ICT | Butler, Greenwood, Woodson | 37 min |
| Oct 6, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 10 min |
| Oct 6, 7:57 PM CDT | Special Weather Statement | ICT | Allen, Cowley, Elk, Greenwood, Woodson | 33 min |
| Oct 6, 8:24 PM CDT | River Flood Warning | ICT | Wilson | 52 hr |
| Oct 6, 8:42 PM CDT | Special Weather Statement | ICT | Allen, Chautauqua, Elk, Wilson | 33 min |
| Oct 6, 9:21 PM CDT | Flash Flood Warning | ICT | Chautauqua, Elk, Labette, Montgomery, Neosho, Wilson | 5 hr |
| Oct 7, 1:53 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 66 hr |
| Oct 7, 11:08 AM CDT | Areal Flood Warning | ICT | Allen, Cowley, Greenwood, Neosho, Wilson, Woodson | 24 hr |
| Oct 7, 12:24 PM CDT | Areal Flood Warning | ICT | Cowley, Labette | 24 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.